Alert archive / Kansas / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 195, NWS Wichita, KS

July 13, 1996Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 13, 1996, 4:24 PM CDT for Saline County, Kansas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 13, 1996, 4:24 PM CDT (21:24 UTC)
Expired
Jul 13, 1996, 5:15 PM CDT
In force
51 min
Issued by
NWS Wichita, KS
Area
Whole counties

County Saline County, KS

The radar

The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:30 PM CDTHail 0.88Salina, KS
Jul 13, 5:10 PM CDTThunderstorm Wind 53Salina, KS

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:16 PM CDT, 8 minutes earlier.

Area forecast discussion, Jul 13, 4:16 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
419 PM CDT SAT JUL 13 1996

IN THE SHORT TERM...TEMPS WILL BE APCHG CONVECTIVE TEMPS DURING THE
NEXT SVRL HRS...WITH 88D ALREADY SHOWING DVLPMT ARND EDGES OF CWA.
THIS WL LKLY CONT INTO THE ERLY EVE.  OVRNGT...ETA FCSTS A SHRTWV TO
TRAVERSE MOST OF THE CWA...EXITING SE KS TMRW AM. THIS DRAGS A SFC
BNDRY ACRS CNTRL/S CNTRL KS TNGT.  RATHER JUICY AIR OVR OK WL CONT
TO STREAM NWRD IN ADVANCE OF THE SWWRD MOVG BNDRY. RESPECTABLE
POSITIVE AREAS ON FCST SNDGS...SO TSTMS APPEAR TO BE A GOOD BET
OVRNGT...A FEW WL LKLY BE SVR. PTCHY F LKLY TNGT IN SE KS WITH
INFLUX OF LVLL MOIST.

LINGERING CLDS AND LLVL MOISTURE WL LKLY CUT INTO WARMUP TMRW...WITH
BEST CHC OF R IN THE SE.

RSL 063/083 62   SLN 063/084 62
ICT 065/081 63   HUT 065/082 63
CNU 068/078 45

HOWERTON

In the hours before

Special weather statement, Jul 13, 1:41 PM CDT, 2 hours 43 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-140500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
143 PM CDT SAT JUL 13 1996

THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS:
BARTON      COWLEY      HARVEY      MARION      RENO     SEDGWICK
BUTLER      ELLSWORTH   KINGMAN     MCPHERSON   RUSSELL  SUMNER
CHASE       HARPER      LINCOLN     RICE        SALINE

AND IN SOUTHEAST KANSAS:
ALLEN       ELK         LABETTE     NEOSHO      WOODSON
CHAUTAUQUA  GREENWOOD   MONTGOMERY  WILSON

SYNOPSIS:

VERY HUMID AIR IS MOVING BACK INTO KANSAS AS SOUTH WINDS INCREASE.
WITH TEMPERATURES WARMING INTO THE 80S THIS AFTERNOON...SCATTERED
THUNDERSTORMS WILL LIKELY DEVELOP ACROSS THE AREA.

THUNDERSTORMS SHOULD BECOME MORE NUMEROUS OVERNIGHT AS AN UPPER
LEVEL AREA OF LOW PRESSURE AND A FRONT MOVES INTO THE AREA FROM THE
NORTHWEST.  THIS WILL BRING THE BEST CHANCE OF RAIN TO CENTRAL
KANSAS AFTER 800 PM AND TO SOUTH CENTRAL KANSAS AFTER 1100 PM.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ANYWHERE ACROSS THE AREA
THIS AFTERNOON.  THE CHANCE OF SEVERE WEATHER WILL INCREASE THIS
EVENING.  THE AREA MOST LIKELY TO BE AFFECTED BY SEVERE WEATHER
THIS EVENING IS WEST OF A LINE FROM SALINA TO ARKANSAS CITY.  THE
THREAT WILL BE BOTH DAMAGING WINDS AND HAIL UP TO JUST OVER ONE
INCH.

SKYWARN ACTIVIATION MAY BE NEEDED LATE THIS AFTERNOON AND
OVERNIGHT.

HOWERTON

Nearby

Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.